MAUDE Adverse Event Report: COOK INC COOK DOUBLE LUMEN EXTRA FIRM SOFT TIPPED AIRWAY EXCHANGE CATHETER; LRC CHANGER, TUBE, ENDOTRACHEAL

COOK INC COOK DOUBLE LUMEN EXTRA FIRM SOFT TIPPED AIRWAY EXCHANGE CATHETER; LRC CHANGER, TUBE, ENDOTRACHEAL
Catalog Number C-CAE-11.0-100-DLT-EF-ST
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cook double lumen extra firm soft tipped airway exchange catheter was used for an endotracheal tube exchange from spiral trachea tube (8.0 mm) to trachea tube (8.5 mm) on a patient under respiratory management.The exchange catheter was inserted into the tracheal tube and upon attempting to remove the spiral trachea tube, it could not be removed.The customer manipulated the exchange catheter in order to remove the trachea tube and in the process, the catheter ruptured.A segment of the catheter, approximately 25 cm, remained in the pharynx and was retrieved using forceps.The patient was successfully intubated.As reported, the customer did not use excessive force on the device while manipulating it to remove the tracheal tube and the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation: a review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.The complaint device was returned.After performing a physical investigation of the returned complaint device, through visual examination the separation was confirmed.Visual exam notes also confirmed the catheter to be severed; material appeared stressed and pulled to separation.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number based on the information provided, examination of the returned product, and the results of our investigation, the root cause is attributed to the user.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK DOUBLE LUMEN EXTRA FIRM SOFT TIPPED AIRWAY EXCHANGE CATHETER
Common Device Name
LRC CHANGER, TUBE, ENDOTRACHEAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7927446
Report Number1820334-2018-02822
Device Sequence Number1914544
Product Code LRC
UDI-Device Identifier00827002364011
UDI-Public(01)00827002364011(17)210418(10)8781438
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2021
Device Catalogue NumberC-CAE-11.0-100-DLT-EF-ST
Device Lot Number8781438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;